Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 248, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 30, 2016, 2:52 PM MDT for Custer County, Fremont County, Pueblo County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 2:52 PM MDT (20:52 UTC)
- Expired
- Jul 30, 2016, 3:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Custer County, CO, Fremont County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 820 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403
WUUS55 KPUB 302052
SVRPUB
COC027-043-101-302115-
/O.NEW.KPUB.SV.W.0248.160730T2052Z-160730T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
NORTHEASTERN CUSTER COUNTY IN SOUTHEASTERN COLORADO...
WEST CENTRAL PUEBLO COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 315 PM MDT
* AT 252 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF FLORENCE...OR 20 MILES WEST OF PUEBLO...MOVING
SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...PUEBLO RESERVOIR...PENROSE...PUEBLO WEST AND
WETMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3822 10513 3837 10498 3823 10465 3801 10486
TIME...MOT...LOC 2052Z 308DEG 10KT 3826 10499
HAIL...1.00IN
WIND...60MPH
$$
PGW2 follow-up statements
408
WWUS55 KPUB 302103
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT SAT JUL 30 2016
COC027-043-101-302115-
/O.CON.KPUB.SV.W.0248.000000T0000Z-160730T2115Z/
FREMONT CO-CUSTER CO-PUEBLO CO-
303 PM MDT SAT JUL 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR SOUTHEASTERN FREMONT...NORTHEASTERN CUSTER AND WEST CENTRAL
PUEBLO COUNTIES...
AT 302 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
PUEBLO RESERVOIR...OR 18 MILES WEST OF PUEBLO...MOVING SOUTHEAST AT
10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...PUEBLO RESERVOIR...PENROSE...PUEBLO WEST AND
WETMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3822 10513 3837 10498 3823 10465 3801 10486
TIME...MOT...LOC 2102Z 308DEG 10KT 3824 10496
HAIL...1.50IN
WIND...60MPH
$$
PGW394
WWUS55 KPUB 302115
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
315 PM MDT SAT JUL 30 2016
COC027-043-101-302124-
/O.EXP.KPUB.SV.W.0248.000000T0000Z-160730T2115Z/
FREMONT CO-CUSTER CO-PUEBLO CO-
315 PM MDT SAT JUL 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FREMONT...
NORTHEASTERN CUSTER AND WEST CENTRAL PUEBLO COUNTIES WILL EXPIRE AT
315 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER DIME
SIZE HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3822 10513 3837 10498 3823 10465 3801 10486
TIME...MOT...LOC 2113Z 308DEG 10KT 3824 10496
$$
PGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:53 AM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 30, 11:53 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1153 AM MDT SAT JUL 30 2016 .SHORT TERM...(Today and tonight) Issued at 350 AM MDT Sat Jul 30 2016 ...Scattered Thunderstorms to Continue... Another round of storms will develop over southern Colorado today. There are subtle differences in the pattern compared to yesterday. Today's storms will tend to develop over the mountains during the early afternoon and then try to spread east across the plains through the late afternoon and evening hours. Over the past couple of days, storms have been tied to distinct disturbances and boundaries moving southeast through the plains. Today, the upper ridge will expand eastward a bit, keeping any southeastward moving disturbances farther at bay to the north and east of the area. With the eastward expansion of the upper ridge, monsoonal moisture will lean in over the mountains, increasing the activity in those areas compared to previous days. Later in the day through the evening, some of that activity will attempt to make it's way eastward across the I-25 corridor and eastern plains. The surface winds on the plains will have more of a downslope component than in previous days so convection across the plains may not thrive as well as in previous days. The downslope component may tend to dry out the lower levels a bit as afternoon mixing gets underway, thus lowering CAPES. Also with the expanding ridge will come less environmental wind shear today. So, the overall potential for strong to severe convection will be lower than in previous days. However, as the atmosphere dries, this will increase the convective wind gust potential, so strong winds may become more of a concern. In any event, still a chance for storms today. The Storm Prediction Center has the marginal and severe risk areas well north of southern Colorado today, up where the better shear is. So, maybe, just maybe, a down day with regard to the severe weather threat. Still have to watch for the severe or near-severe wind gust threat though. Also, need to keep an eye out for monsoonal convection producing excessive amounts of rain over burn scars and other flash flood prone areas in the mountains. .LONG TERM...(Sunday through Friday) Issued at 350 AM MDT Sat Jul 30 2016 No big changes in on going forecast as models continue to indicate generally weak westerly flow aloft across the region for Sunday and Monday, as upper level high pressure across the Desert SW and southern Great Basin slowly builds east across the Southern Rockies. Models continue to indicate mid and upper level moisture increasing under the building ridge. This supports better chances of afternoon and evening storms over and near the higher terrain each day, with lesser chances of storms across the eastern plains with subsidence and warm air aloft under the building ridge. Weak flow aloft will support slow movement of storms and increasing potential for localized flash flooding into early next week. With the increased convective activity, temperatures look to be around seasonal averages, though will likely spike to above seasonal readings across the plains Sunday and Monday as the high moves across the region. Tuesday-Friday...Flow aloft becomes more southwest through the middle to end of next week with the upper high pushed south and east of the Colorado, as a Pac NW trough translates east across the Northern Tier. Models continue to indicate abundant monsoonal moisture translating across the area within the weak southwest flow aloft supporting good chances of daily showers and storms over and near the higher terrain. In addition, short waves associated with the passing upper trough progged to send occasional fronts across the eastern plains, bringing in better low level moisture and supporting better chances of storms across the plains. With that said, will have to watch for the potential of heavy rainfall and flash flooding across all of south central and southeast Colorado through the end of next week. Temperatures at to slightly above seasonal levels early in the period look to trend to around and slightly cooler than average through the period. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1153 AM MDT Sat Jul 30 2016 Outside of generally isolated to low-grade scattered afternoon and evening showers and thunderstorms...the KALS...KCOS and KPUB taf sites should experience basically VFR conditions into Sunday. && .PUB Watches/Warnings/Advisories... NONE. &&
Hazardous weather outlook, Jul 30, 11:43 AM MDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT SAT JUL 30 2016 COZ058>089-093>099-311745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1143 AM MDT SAT JUL 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT MONSOON MOISTURE WILL BRING ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS TO THE REGION. MOST OF THE STORMS TODAY WILL BE IN AND NEAR THE MOUNTAINS. HOWEVER...A FEW STORMS WILL WORK EAST ACROSS THE I-25 CORRIDOR AND EASTERN PLAINS THROUGH THE AFTERNOON AND EVENING HOURS. THE PRIMARY STORM THREATS TODAY WILL BE LIGHTNING...WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND SPOTTY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA SUNDAY AND MONDAY...WITH COVERAGE OF STORMS EXPECTED TO INCREASE INTO THE MIDDLE PART OF NEXT WEEK...AS MONSOONAL MOISTURE CONTINUES TO INCREASE ACROSS THE REGION. THE MAIN THREATS FROM STORMS WILL BE LIGHTNING...GUSTY WINDS UP TO 45 MPH...SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR MORE WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING WILL INCREASE ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK...ESPECIALLY OCCUR OVER URBAN AREAS AND AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY ACROSS MOST OF SOUTHERN COLORADO.
In the hours before
Special weather statement, Jul 30, 1:31 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 131 PM MDT SAT JUL 30 2016 COZ081-083-085-086-302100- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- CANON CITY VICINITY/EASTERN FREMONT COUNTY CO- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- 131 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...SOUTH CENTRAL EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 300 PM MDT... AT 129 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM 11 MILES NORTHWEST OF PINON...OR 20 MILES NORTHWEST OF PUEBLO...MOVING SOUTH-SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PUEBLO...FOUNTAIN...PINON...BLENDE...SALT CREEK...PENROSE...PUEBLO RESERVOIR...PUEBLO WEST...PUEBLO DEPOT AND CANON CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3851 10522 3864 10472 3830 10436 3814 10480 TIME...MOT...LOC 1929Z 334DEG 10KT 3852 10480
Special weather statement, Jul 30, 1:37 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 137 PM MDT SAT JUL 30 2016 COZ074-088-302100- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 137 PM MDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 300 PM MDT... AT 136 PM MDT...DOPPLER RADAR WAS TRACKING A DEVELOPING STRONG THUNDERSTORM OVER STARKVILLE...OR NEAR TRINIDAD...MOVING SOUTH-SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRINIDAD...COKEDALE...STARKVILLE...HOEHNE...BONCARBO...SEGUNDO... RATON PASS AND WESTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3728 10495 3729 10435 3700 10406 3699 10499 TIME...MOT...LOC 1936Z 327DEG 12KT 3711 10452
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:28 PM MDT | Special Weather Statement | PUB | Costilla | 32 min |
| Jul 30, 12:09 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| Jul 30, 1:53 AM MDT | Special Weather Statement | PUB | Prowers | 67 min |
| Jul 30, 1:31 PM MDT | Special Weather Statement | PUB | Pueblo | 89 min |
| Jul 30, 1:37 PM MDT | Special Weather Statement | PUB | Las Animas | 83 min |
| Jul 30, 3:20 PM MDT | Special Weather Statement | PUB | Pueblo | 40 min |
| Jul 30, 3:27 PM MDT | Areal Flood Advisory | PUB | Custer, Fremont, Pueblo | 3 hr |
| Jul 30, 4:05 PM MDT | Special Weather Statement | PUB | Crowley | 40 min |
| Jul 30, 4:17 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 23 min |
| Jul 30, 4:47 PM MDT | Special Weather Statement | PUB | Huerfano | 43 min |
| Jul 30, 4:58 PM MDT | Special Weather Statement | PUB | 47 min | |
| Jul 30, 5:09 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| Jul 30, 5:27 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
| Jul 30, 5:39 PM MDT | Special Weather Statement | PUB | Otero | 51 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.